Cookies?
Library Header Image
LSE Research Online LSE Library Services

Hide-and-seek games on a tree to which Eulerian networks are attached

Alpern, Steven (2008) Hide-and-seek games on a tree to which Eulerian networks are attached. Networks, 52 (3). pp. 162-166. ISSN 0028-3045

Full text not available from this repository.

Abstract

We analyze the hide-and-seek game (G) on certain networks G. The hider picks a hiding point yin Gand the searcher picks a unit speed path S(t) in G, starting at any point S(0). The payoff in this zero-sum game is the capture time T = T(S,y) = min{t: S(t) = y}. Such games have been studied before, but mainly with the simplifying assumption that the searcher's starting point S(0) is specified and known to the hider. We call a network partly Eulerian if it consists of a tree (of length aand radius r) to which a finite number of disjoint Eulerian networks (of total length b) are attached, each at a single point. We show that for such networks, a strategy consisting equiprobably of a minimal (Chinese Postman) covering path and its reverse path is optimal for the searcher, while the optimal hider strategy is to assume that the searcher must start at the center of the tree, and to optimize in that (known) game. The value of the game (G) is a+b/2 -r. This simplifies and extends a similar result of Dagan and Gal for search games on trees.

Item Type: Article
Official URL: http://www3.interscience.wiley.com/journal/32046/h...
Additional Information: © 2008 Wiley-Blackwell
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 18 Feb 2009 11:03
URL: http://eprints.lse.ac.uk/22849/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only